Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nevirapine warning
Jan 28, 2005

I just saw the warning about nevirapine from the FDA. http://www.thebody.com/fda/nvp_advisory.html

Can you explain it to me?Women with a CD4 count over 250 should avoid starting a regimen with nevirapine (Viramune), right? If they are on currently and doing ok it's ok, right?

Response from Dr. Henry

There is a higher risk for serious even life-threatening side effects (liver particularly) when nevirapine has been started in women with CD4 counts > 250 (the rate is still low). If a person is stable on nevirapine for > 6-12 months with a high CD4 count the risk is very low and usually I would continue the drug with ongoing clinical and lab monitoring. KH



Previous
hiv and ashwangadha
Next
Organic Milk & Triglycerides

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement